# SDR 97ZZZX5130

- Difficulty date: November 25, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N59829
- Make and model: Piper PA-31-350
- Aircraft serial: 317652081
- Engine: Lyc TIO540J2BD
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Condition: Failed
- Location: Distrib Gears
- Part time: 1,602 hours
- Component: Electrosys
- Stage of operation: CL
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

AFTER DEPARTURE AND CLIMBING THROUGH 1,200 FEET AGL, PILOT REPORTED THE LEFT ENGINE POPPED TWICE AND SHUT DOWN.  UPON INSPECTION, FOUND THE MAGNETO DISTRIBUTOR DRIVE GEARS WERE STRIPPED.  ALSO NOTED WAS THE BUSHING IN THE DISTRIBUTOR WAS WORN OUT.
